MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-125
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stealth 360 peripheral orbital atherectomy device (oad) was received at csi for analysis with the guide wire engaged.The guide wire spring tip was protruding out of the driveshaft, the driveshaft was stretched and damaged and a kink was observed in the driveshaft.These damages are consistent with the reported complaint indicating that force was used to remove the oad and guide wire.There was no damage to the driveshaft crown section.When tested, the oad functioned as intended and no device abnormalities were identified that could have contributed to the reported vessel spasm.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).Csi id: (b)(4).
 
Event or Problem Description
Atherectomy was being performed in the superficial femoral artery (sfa) and posterior tibial (pt) artery in an antegrade movement beginning in the sfa.When the stealth 360 peripheral orbital atherectomy device (oad) was advanced to the segment of the pt near the medial malleolus the crown became stuck.The oad stalled.Intraarterial nitroglycerine was administered and an unsuccessful attempt was made to remove the oad.A blood pressure cuff with occlusive pressure was placed around the calf for approximately five minutes.When the blood pressure cuff was removed, and with significant force, the oad and guide wire were pulled out together as the guide wire had become kinked.Balloon angioplasty was then performed to complete the procedure.Following the procedure, the patient was in satisfactory condition.In the opinion of the physician, the cause of the event was due to a vessel spasm.

Brand Name
STEALTH 360 ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
kim mcclure
1225 old hwy 8 nw
st. paul, MN 55112
6519006741
MDR Report Key14952709
Report Number3004742232-2022-00163
Device Sequence Number20559179
Product Code MCW
UDI-Device Identifier10850000491271
UDI-Public(01)10850000491271(17)240228(10)422088-1
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberPRD-SC30-125
Device Catalogue Number7-10059-02
Device Lot Number422088-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Initial Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight88 KG
Patient RaceBlack Or African American